Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

November 12, 2018Banks County, Hall County, White County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 12, 2018, 7:21 PM EST for Banks County, Hall County, White County, Georgia. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 7:21 PM EST (00:21 UTC)
Expired
Nov 12, 2018, 8:45 PM EST
In force
84 min
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Hall County, GA, White County, GA

The radar

The Greer radar (KGSP), 142 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS82 KFFC 130021
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
721 PM EST MON NOV 12 2018
 
GAZ016-023>025-130145-
Hall GA-Banks GA-Jackson GA-White GA-
721 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN JACKSON
AND WHITE COUNTIES UNTIL 845 PM EST...

At 718 PM EST...previous heavy rain from continued showers were 
across the area bringing a threat for localized minor flooding.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Cleveland, Homer, Braselton,
Flowery Branch, Oakwood, Lula, Maysville, Hoschton, Clermont, Helen,
Pendergrass, Gillsville, Talmo, Unicoi State Park, Candler,
Robertstown and Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3475 8363 3465 8366 3455 8362 3451 8367
      3443 8361 3449 8354 3446 8340 3432 8339
      3426 8334 3421 8336 3418 8339 3410 8379
      3417 8406 3420 8399 3428 8393 3441 8398
      3452 8383 3466 8388 3479 8381 3480 8368
TIME...MOT...LOC 0018Z 254DEG 39KT 3442 8368 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 12, 6:05 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 12, 6:05 PM EST, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
605 PM EST Mon Nov 12 2018

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 259 PM EST Mon Nov 12 2018/

SHORT TERM /Tonight through Tuesday Night/...
Wet conditions will continue through the short term periods. As an
upper level wave deepens into a low over Texas by tomorrow
afternoon and slowly shifts into the lower Mississippi Valley
overnight Tuesday, several weak surface lows will lift out of the
Gulf of Mexico. Overrunning across the area ahead of the surface
waves, will bring periods of heavy rain through Tuesday afternoon.
Winds will be east through daybreak across much of the area before
shifting to the northwest through the late morning hours. The
proximity of the surface waves will keep rain chances categorical
across much of central GA with chances across much of north and
northwest GA Abundant clouds will keep temperatures from changing
too much across the area, with afternoon highs below normal and
overnight lows near normal.

Atwell

LONG TERM /Wednesday through Monday/...

No significant deviation from previous forecast trends through the
extended forecast period. Strongly diffluent upper pattern over the
region Wednesday ahead of the deep upper low digging into the Lower
Mississippi Valley. Should see more rounds of heavy rain through at
least early Thursday with this pattern. Medium-range models continue
to show little instability Wednesday through Thursday, and severe
thunderstorm chances look low. However, northwestern half of the
forecast area will be coming off of a very wet short-term forecast
period and precipitable water values will remain seasonally very
high across the southeastern half, so flooding potential will
remain an issue. Upper low quickly begins filling and lifting
northeast by Thursday bringing a quick end to the precipitation.
Models in good agreement on showing the upper flow undergoing a
rapid de- amplification as the low lifts out keeping the coldest
air well north of the state. Dry weather and cool to seasonal
temperatures for the end of the work week, through the weekend and
into the beginning of next week.

20

&&

HYDROLOGY...

Latest storm totals indicate potential for an additional 2 to 4
inch rainfall across the area with locally higher amounts through
Thursday. The heaviest rainfall is forecast mainly through
Wednesday morning across north Georgia with additional amounts
across central Georgia Wednesday into Thursday. Have issued a
Flood Watch for north and portions of central GA generally along
and north of a La Grange to Homer line. We may need to extend the
watch in time and area as confidence grows in forecast of wave
Wednesday into Thursday.

&&

.AVIATION...
00Z Update...
IFR and some MVFR ceilings through the overnight into Tuesday
along with IFR-MVFR vsbys in Showers/Rain/Drizzle/Fog.
Some improvement to MVFR ceilings and VFR vsbys on Tuesday but it
could be very slow to occur. Surface winds ENE around 10 kts or
less becoming W-N around 10 kts or less for Tuesday.

//ATL Confidence...00Z Update...
Low confidence for vsbys.
Medium confidence for all other elements.
Low to medium confidence for timing of improvement Tuesday.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  55  43  48 / 100 100  50  60
Atlanta         48  52  43  49 / 100 100  40  70
Blairsville     43  50  37  49 / 100  90  30  60
Cartersville    46  50  40  49 / 100 100  30  60
Columbus        56  60  46  53 / 100 100  50  80
Gainesville     44  53  42  48 / 100 100  40  60
Macon           55  61  47  52 /  90 100  50  70
Rome            46  49  39  48 / 100  90  30  60
Peachtree City  49  54  43  50 / 100 100  40  70
Vidalia         60  71  51  56 /  60  80  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin...
Meriwether...Murray...Newton...North Fulton...Paulding...
Pickens...Pike...Polk...Rockdale...South Fulton...Spalding...
Towns...Troup...Union...Walker...Walton...White...Whitfield.

&&

AVIATION...BDL
Hazardous weather outlook, Nov 12, 3:36 PM EST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
336 PM EST Mon Nov 12 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
336 PM EST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A Flood Watch is in effect for portions of north and central GA
through Wednesday morning...

Rainfall, heavy at times, will continue through the overnight
hours. Up to 2 inches of additional rainfall is possible, with
locally higher amounts possible. With this heavy rainfall
localized flooding will also be possible. Refer to the Flood Watch
for more information.

Thunderstorms are also possible, mainly in central Georgia. The
primary hazards with any thunderstorm will be heavy rainfall and gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An extended period of rain is expected through early Thursday.
The rain could be heavy at times with isolated thunderstorms for
portions of central Georgia. As the rain occurs, an increased
threat for river and stream flooding is expected by the middle of
the week. Localized flash flooding is possible as well, especially
across the higher terrain of north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 12, 7:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EST MON NOV 12 2018

GAZ016-023>025-130145-
Hall GA-Banks GA-Jackson GA-White GA-
721 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN JACKSON
AND WHITE COUNTIES UNTIL 845 PM EST...

At 718 PM EST...previous heavy rain from continued showers were
across the area bringing a threat for localized minor flooding.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Cleveland, Homer, Braselton,
Flowery Branch, Oakwood, Lula, Maysville, Hoschton, Clermont, Helen,
Pendergrass, Gillsville, Talmo, Unicoi State Park, Candler,
Robertstown and Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3475 8363 3465 8366 3455 8362 3451 8367
      3443 8361 3449 8354 3446 8340 3432 8339
      3426 8334 3421 8336 3418 8339 3410 8379
      3417 8406 3420 8399 3428 8393 3441 8398
      3452 8383 3466 8388 3479 8381 3480 8368
TIME...MOT...LOC 0018Z 254DEG 39KT 3442 8368

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:35 PM ESTRiver Flood WarningFFCGwinnett22 hr
Nov 12, 8:38 PM ESTRiver Flood WarningFFCCobb, Fulton8 hr
Nov 12, 8:55 PM ESTRiver Flood WarningFFCWhitfield4 days
Nov 12, 9:09 PM ESTRiver Flood WarningFFCCobb4 hr
Nov 12, 9:26 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 10:00 PM ESTRiver Flood WarningFFCCherokee24 hr
Nov 12, 10:33 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 10:52 PM ESTRiver Flood WarningFFCBartow24 hr
Nov 12, 11:08 PM ESTSpecial Weather StatementFFCWashington37 min
Nov 13, 2:24 AM ESTRiver Flood WarningFFCHaralson10 hr
Nov 13, 9:23 AM ESTRiver Flood WarningFFCFloyd6 days
Nov 13, 10:30 AM ESTRiver Flood WarningFFCCobb, Douglas38 hr
Nov 13, 11:11 AM ESTRiver Flood WarningFFCCobb, Paulding24 hr
Nov 13, 11:15 AM ESTRiver Flood WarningFFCBarrow, Jackson56 hr
Nov 13, 2:20 PM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more41 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCMurray, Whitfield24 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCFloyd5 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Nov 13, 5:13 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Nov 13, 5:54 PM ESTRiver Flood WarningFFCGordon21 hr

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.